Fréchet optimal bounds on the probability of a union with supplementary information
Fred M. Hoppe and
Mikhail Nediak
Statistics & Probability Letters, 2008, vol. 78, issue 3, 311-319
Abstract:
We show that bounds for the probability of a union involving either lower order binomial moments or lower order probabilities of events may be considerably improved in the presence of supplementary information such as a bound on the number of events that can occur simultaneously or bounds on their probabilities. An example shows how such additional information often may be provided naturally. We also prove the Fréchet optimality of these bounds using linear programming.
Keywords: Boole's; inequality; Degree; one; Fréchet; optimal; Linear; programming; Probability; bound; Supplementary; information (search for similar items in EconPapers)
Date: 2008
References: View complete reference list from CitEc
Citations: View citations in EconPapers (1)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0167-7152(07)00243-X
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:stapro:v:78:y:2008:i:3:p:311-319
Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01
Access Statistics for this article
Statistics & Probability Letters is currently edited by Somnath Datta and Hira L. Koul
More articles in Statistics & Probability Letters from Elsevier
Bibliographic data for series maintained by Catherine Liu ().